Log in
PSP Association
5,778 members7,868 posts

Stable but Silent

Charles is stable right now. We are taking trazadone at night for sleep and it works quite well but the residual effect the next day is awful. He is so tired and now doesn't speak at all!! Just a whisper and I can't hear or understand him. He is content but with the drug making him a daily zombee, I'm sad.

Grateful for no pain, etc. and he's eating, etc. but so skinny I'm afraid he'll fall.

Anyway, we are looking at the New Year, after one year on Hospice. I still live in fear each and every day.

Cuttercat

16 Replies
oldestnewest

I am so sorry.............and though I miss my son a GREAT GREAT deal, I am grateful he is no longer with me with the PSP.

Your posting gets me in touch with my gratitude.

Prayers and good thoughts..........

Reply

That fear is crazy😑

Reply

Oh dear so sorry to hear this, my heart goes out to you, at this sad time. George is still unwell with this chest infection, DN asked him do you want to go to hospital our stay home, it was a very clear Home. Also I have the flu and I feel so useless xxxxx

4 likes
Reply

Let him stay at home. I feel useless too but we have no choice to keep trying.

Cuttercat

2 likes
Reply

That exactly what I want for him to be at home xxxx

1 like
Reply

Oh Yvonne I feel for you Take care and get all the help you can. You must be totally exhausted but I greatly admire your strength and determination

Xxx

Reply

Dear CC that sounds exactly the situation we find ourselves in, Ben has slept most of the day today, his voice a a slight whisper and he is skin and bones. It is just a daily existence for him and I feel so sad to watch him suffer like this. He takes clonazepam to relax him at night and it does help him sleep otherwise he is very restless. How I hate this disease and know he hates it with a vengeance.

Sending my love and support

Kate xxx

2 likes
Reply

Dear Kate, yes that's us as well. This disease is taking so much out of both of us (all of us). Trying to make sense of it all. But Ben and Charles are safe and at home, thank God.

Thanks for your reply.

Cuttercat

Reply

Cutter cat

So many unknown with disease, just when you know where your heading something else rears it's ugly head.good to hear he is not in pain.

Please try to take care of yourself.

Dee

Reply

Totally understand your post. Same thing here with Mum. Trying to get right meds for her seizures but all they do is make her sleep all day and out of it. Her sleep has been bad all year and she is now getting a good block of hours during the night but not with it in the day which is making her not eat much now or do any physical stuff like her passive limb movements. It seems you might sort one symptom out but that has a detrimental effect on something else......

Hugs

Reply

Dear Cuttercat

There often seems to be a trade off with medication but the disrupted nights are so exhausting at least he and you can get a little sleep which we all need to confront this battle of PSP

Take care

Love Tippy

Reply

TrazOdone.

Side effects (from TrazOdone information leaflet):

Nausea, vomiting, diarrhea, drowsiness, dizziness, tiredness, blurred vision, changes in weight, headache, muscle ache/pain, dry mouth, bad taste in the mouth, stuffy nose, constipation, or change in sexual interest/ability may occur. If any of these effects persist or worsen, tell your doctor or pharmacist promptly.

Hope to be usefull

Hugs.

Luis

Reply

Thinking of you, so so sad x

Reply

Its heartbreaking.

I remember the stress of feeling what is the right decision.

Big hug from Jean xx

Reply

Oh my yes, you said it. Helpless and hopeless.

Cuttercat

Reply

It's just so sad to read so many others at the same stage. I don't have words anymore. Take care xx

Reply

You may also like...